zbMATH — the first resource for mathematics

Universal log structures on semi-stable varieties. (English) Zbl 1069.14015
Summary: Given a morphism of schemes which is flat, proper, and ‘fiber-by-fiber semistable’, we study the problem of extending the morphism to a morphism of fine log schemes, which is log smooth, integral, and vertical. The problem is rephrased in terms of a functor on the category of fine log schemes over the base, and the main result of the paper is that this functor is representable by a fine log scheme whose underlying scheme maps naturally to the base by a monomorphism of finite type. In the course of the proof, we also generalize results of Kato on the existence of log structures of embedding and semi-stable type.

14D22 Fine and coarse moduli spaces
14H10 Families, moduli of curves (algebraic)
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
Full Text: DOI
[1] A. Altman and S. Kleiman, Introduction to Grothendieck duality theory, Lecture Notes in Math. 146, Springer-Verlag, Berlin, 1970. · Zbl 0215.37201
[2] M. Artin, Algebraic approximation of structures over complete local rings, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 23–58. · Zbl 0181.48802
[3] M. Artin, Algebraization of formal moduli. I, Global Analysis (Papers in Honor of K. Kodaira), 21–71, Univ. Tokyo Press, Tokyo, 1969. · Zbl 0205.50402
[4] M. Artin, The implicit function theorem in algebraic geometry, Algebraic Geometry (Internat. Colloq., Tata Inst. Fund. Res., Bombay, 1968), 13–34, Oxford Univ. Press, London, 1969. · Zbl 0217.04901
[5] M. Artin, Versal deformations and algebraic stacks, Invent. Math. 27 (1974), 165–189. · Zbl 0317.14001
[6] A. Grothendieck and J. Dieudonné, Éléments de géométrie algébrique I–IV, Inst. Hautes Études Sci. Publ. Math. 4, 8, 11, 17, 20, 24, 28, 32, 1960–1967.
[7] J. Giraud, Cohomologie non abélienne, Die Grundlehren der mathematischen Wissenschaften 179, Springer-Verlag, Berlin, 1971.
[8] R. Hartshorne, Algebraic geometry, Graduate Texts in Math. 52, Springer-Verlag, New York, 1977. · Zbl 0367.14001
[9] F. Kato, Log smooth deformation theory, Tôhoku Math. J. 48 (1996), 317–354. · Zbl 0876.14007
[10] F. Kato, Log smooth deformation and moduli of log smooth curves, Internat. J. Math. 11 (2000), 215–232. · Zbl 1100.14502
[11] K. Kato, Logarithmic structures of Fontaine-Illusie, Algebraic analysis, geometry, and number theory (Baltimore, MD, 1988), 191–224, Johns Hopkins Univ. Press, Baltimore, MD, 1989. · Zbl 0776.14004
[12] G. Laumon and L. Moret-Bailly, Champs algébriques, Ergebnisse der Mathematik 39, Springer–Verlag, Berlin, 2000.
[13] J. S. Milne, Étale cohomology, Princeton University Press, Princeton, N. J., 1980. · Zbl 0433.14012
[14] Y. Nakajima, Liftings of simple normal crossing log \(K3\) and log Enriques surfaces in mixed characteristics, J. Alg. Geom. 9 (2000), 355–393. · Zbl 0972.14029
[15] A. Ogus, Logarithmic de Rham cohomology, preprint, 1999. · Zbl 0757.14014
[16] A. Ogus, Lectures on logarithmic algebraic geometry, texed notes, 2001. · Zbl 1028.14013
[17] M. Olsson, Logarithmic geometry and algebraic stacks, preprint, 2002. · Zbl 1069.14022
[18] M. Olsson, Deformation theory of \(1\)-morphisms to algebraic stacks, preprint, 2002.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.